Psycho-Babble Medication Thread 925712

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Geodon is making me hypomanic

Posted by Phidippus on November 14, 2009, at 13:28:19

OK, so my pdoc raised my Geodon to 120 mg and I awoke this morning with my thoughts all over the place. I can't keep a train of thought and I am feeling pressured. Hey, at least I'm not psychotic...I am on a lot of serotogenic compounds - dexedrine, lithium, lexapro, geodon - would it make sense to drop the lithium and use Geodon as my main mood stabilizer/antimanic? I'm also on Keppra which is an antimanic.

P

 

Re: Geodon is making me hypomanic Phidippus

Posted by SLS on November 14, 2009, at 14:13:30

In reply to Geodon is making me hypomanic, posted by Phidippus on November 14, 2009, at 13:28:19

> OK, so my pdoc raised my Geodon to 120 mg and I awoke this morning with my thoughts all over the place. I can't keep a train of thought and I am feeling pressured. Hey, at least I'm not psychotic...I am on a lot of serotogenic compounds - dexedrine, lithium, lexapro, geodon - would it make sense to drop the lithium and use Geodon as my main mood stabilizer/antimanic? I'm also on Keppra which is an antimanic.

The question is not so much what drugs are categorized as being antimanic by the scientific community as it is which among them are antimanic for you. I don't know if your reaction to the increase in Geodon dosage is truly manic. It would be nice if it were only temporary. If it is not, I think you should plan on discontinuing either the Geodon or the Lexapro.

It might be helpful for you to list all the drugs you are currently taking and what the rationale is for taking each one. What conditions are you being treated for?


- Scott

 

Re: Geodon is making me hypomanic SLS

Posted by Phidippus on November 14, 2009, at 15:06:00

In reply to Re: Geodon is making me hypomanic Phidippus, posted by SLS on November 14, 2009, at 14:13:30

> It might be helpful for you to list all the drugs you are currently taking and what the rationale is for taking each one. What conditions are you being treated for?

Dexedrine 10mg x 3 - ADHD
Geodon 120 mg - Bipolar/Ictal and interictal psychosis
Keppra 2000 mg - Temporal Lobe Epilepsy / Frontal Lobe Epilepsy
Lexapro 20 mg - OCD
Lithium 1200 mg - Bipolar

I contacted my PDOC and he says we'll have to find a replacement for the Geodon. I'm on plenty of antimanics (Keppra, Lithium) the problem is I get depressed and psychotic.

P

 

Re: Geodon is making me hypomanic Phidippus

Posted by SLS on November 14, 2009, at 15:26:00

In reply to Re: Geodon is making me hypomanic SLS, posted by Phidippus on November 14, 2009, at 15:06:00

> > It might be helpful for you to list all the drugs you are currently taking and what the rationale is for taking each one. What conditions are you being treated for?
>
> Dexedrine 10mg x 3 - ADHD
> Geodon 120 mg - Bipolar/Ictal and interictal psychosis
> Keppra 2000 mg - Temporal Lobe Epilepsy / Frontal Lobe Epilepsy
> Lexapro 20 mg - OCD
> Lithium 1200 mg - Bipolar
>
> I contacted my PDOC and he says we'll have to find a replacement for the Geodon. I'm on plenty of antimanics (Keppra, Lithium) the problem is I get depressed and psychotic.


I find that Abilify helps with depression along with being an antipsychotic. Really, you should probably be taking Zyprexa. I always hesitate to mention that drug because of the weight gain it produces along with metabolic syndrome. I know that Neurontin is not the cure-all it was once thought to be, but perhaps it would be useful in your case.


- Scott

 

Re: Geodon is making me hypomanic SLS

Posted by Phidippus on November 14, 2009, at 15:41:30

In reply to Re: Geodon is making me hypomanic Phidippus, posted by SLS on November 14, 2009, at 15:26:00

> I find that Abilify helps with depression along with being an antipsychotic.

I just popped a 5mg because I couldn't stand the racing thoughts anymore. I feel great now.

>Really, you should probably be taking Zyprexa.

I got diabetes on Zyprexa and sued the manufacturer. I've also been on Seroquel and Invega. Seroquel gave me a seizure and Invega caused acute renal failure. Risperidone did nothing for me. That leaves me with Illoperidone and Abilify...And Clozaril.

>I know that Neurontin is not the cure-all it was once thought to be, but perhaps it would be useful in your case.

Gabapentin was very helpful for me, but I got a rash on it. I've also been on Lyrica, but got really depressed on it.

I'm going to try Abilify for the next couple days and see how I feel. Thanks for the suggestions.

P

 

Re: Geodon is making me hypomanic

Posted by Phillipa on November 14, 2009, at 18:55:19

In reply to Re: Geodon is making me hypomanic SLS, posted by Phidippus on November 14, 2009, at 15:41:30

Glad to hear the abilify is helping. Phillipa

 

Re: Geodon is making me hypomanic Phidippus

Posted by floatingbridge on November 14, 2009, at 23:22:41

In reply to Re: Geodon is making me hypomanic SLS, posted by Phidippus on November 14, 2009, at 15:41:30

Glad abilify is helping--it's potent and proper dose is important. Some say standard dose is 15mg-20mg. Many get relief from less--even 1mg one babbler reported.

best,

fb

> > I find that Abilify helps with depression along with being an antipsychotic.
>
> I just popped a 5mg because I couldn't stand the racing thoughts anymore. I feel great now.
>
> >Really, you should probably be taking Zyprexa.
>
> I got diabetes on Zyprexa and sued the manufacturer. I've also been on Seroquel and Invega. Seroquel gave me a seizure and Invega caused acute renal failure. Risperidone did nothing for me. That leaves me with Illoperidone and Abilify...And Clozaril.
>
> >I know that Neurontin is not the cure-all it was once thought to be, but perhaps it would be useful in your case.
>
> Gabapentin was very helpful for me, but I got a rash on it. I've also been on Lyrica, but got really depressed on it.
>
> I'm going to try Abilify for the next couple days and see how I feel. Thanks for the suggestions.
>
> P
>
>


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.